Hail, Fulton
- When
- May 16, 4:55 PM EST
- Where
- Fulton County, East Pt
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 33.683, -84.450
An off duty National Weather Service employee reported penny-sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 16, 4:35 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT SUN MAY 16 2004 .SHORT TERM...RETURN FLOW BRINGING MOISTURE INTO NORTHWEST PORTION OF CWA WITH MODERATELY UNSTABLE CONDITIONS...RESULTING IN SHOWERS WITH SCATTERED THUNDERSTORMS FOR EVENING HOURS. .LONG TERM...THE RETURN FLOW CONTINUES THROUGH THE PERIOD AS AREA OF HIGH PRESSURE SLOWLY SLIDES WESTWARD. MID LEVEL MOISTURE REMAINS AVAILABLE FOR MAINLY AFTERNOON CONVECTION. ACTIVITY WILL CONTINUE TO BE OF THE SUMMERTIME VARIETY INTO THE WEEKEND. && .AVIATION...FAIRLY TYPICAL SUMMERTIME WEATHER TO CONTINUE. CEILING...EXPECT RW/TRW TO BE DYING OUT AROUND 00Z. WILL PROBABLY BE SOME RESIDUAL MID LEVEL CLOUDS...BUT MESOETA SHOWS LITTLE CHANCE FOR LOW CLOUDS IN THE MORNING. SO WILL GENERALLY FOLLOW PERSISTENCE. VISIBILITY...AGAIN SOME 3-5SM BR TOWARD DAYBREAK. WIND...GENERALLY REMAINING SOUTHEAST LESS THAN 10 KT EXCEPT NEAR RW. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 63 78 62 79 / 30 30 20 30 ATHENS 62 81 61 81 / 20 30 20 30 GAINESVILLE 62 79 61 79 / 30 30 20 30 ROME 61 81 61 82 / 30 40 20 30 COLUMBUS 65 84 65 83 / 20 30 20 30 MACON 63 83 63 85 / 20 20 20 20 && .ATL WATCHES/WARNINGS/ADVISORIES...NONE. && 37
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT SUN MAY 16 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-162144- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1155 AM EDT SUN MAY 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON. ...ISOLATED THUNDERSTORMS EXPECTED THROUGH THIS EVENING... .SYNOPSIS... A STATIONARY FRONT REMAINS ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY...THE FRONT WILL DRIFT NORTH LATER THROUGH TONIGHT. A SURFACE TROUGH OVER SOUTHEAST GEORGIA WILL MOVE OVER CENTRAL GEORGIA BY LATE THIS AFTERNOON...WHILE HIGH PRESSURE WILL CONTINUE OVER THE WESTERN ATLANTIC. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. THUNDERSTORMS WILL BE POSSIBLE OVER NORTH AND WEST GEORGIA THROUGH THIS EVENING...AND OVER CENTRAL GEORGIA DURING THE OVERNIGHT HOURS. THE BEST TIME FOR THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND THIS EVENING. .DISCUSSION... INSTABILITY WILL BE WEAK WITH CAPES INCREASING TO AROUND 1000. A STATIONARY FRONT NEAR NORTH GEORGIA AND A SURFACE TROUGH EXPECTED TO MOVE OVER CENTRAL GEORGIA WILL AID THUNDERSTORM DEVELOPMENT. HOWEVER...SURFACE MOISTURE WILL BE LIMITED WITH DEW POINTS RUNNING IN THE UPPER 50S TO MID 60S. ANY THUNDERSTORM ACTIVITY WILL BE ISOLATED AND REMAIN LESS THAN SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH FRIDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT SUN MAY 16 2004 GAZ020-161945- 308 PM EDT SUN MAY 16 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND FREQUENT LIGHTNING IN NORTHERN BARTOW COUNTY UNTIL 345 PM EDT... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL BARTOW COUNTY...MOVING NORTH AT 10 MPH. THIS STORM WILL MOVE ACROSS ADAIRSVILLE AND AREAS JUST WEST. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD COME TO AN END BY 345 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT SUN MAY 16 2004 GAZ032-162200- 533 PM EDT SUN MAY 16 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN EASTERN COBB COUNTY UNTIL 600 PM EDT... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER FAIR OAKS...MOVING NORTHWEST AT 10 MPH. RAINFALL AMOUNTS OF UP TO AN INCH COULD CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS HAVE ALSO INDICATED EXCESSIVE CLOUD-TO-GROUND LIGHTNING WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. IT IS RECOMMENDED THAT ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNTIL THE STORM PASSES. THIS STORM IS EXPECTED TO END ACROSS THE AREA BY 600 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT SUN MAY 16 2004 GAZ033-162215- 540 PM EDT SUN MAY 16 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN SOUTHERN FULTON COUNTY UNTIL 615 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWEST ATLANTA...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD COME TO AN END BY 615 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The Atlanta radar (KFFC), 37 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 hail. Local standard time, as filed.
An off duty National Weather Service employee reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395538.